Hail, Berkshire
- When
- July 16, 5:50 PM EST to 5:55 PM EST
- Where
- Berkshire County, 0.86 mi SE of Dalton
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.470, -73.160
Penny size hail was reported in Dalton during a thunderstorm.
A low pressure system approached the region Thursday, July 16th. A warm front associated with the system moved to the northeast by early afternoon placing the local area in a very unstable airmass.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
A low pressure system approached the region Thursday, July 16th. A warm front associated with the system moved to the northeast by early afternoon placing the local area in a very unstable airmass. A cold front then moved across the area Thursday night. In addition, an upper level low was approaching the Great Lakes Region. A severe thunderstorm moved across the Berkshires Thursday evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 16, 5:20 PM EST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 620 PM EDT THU JUL 16 2009 .SYNOPSIS... A WEAK COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO EASTERN NEW YORK AND WESTERN NEW ENGLAND INTO THE EVENING. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE BOUNDARY WILL BECOME STATIONARY NEAR THE ATLANTIC SEABOARD THURSDAY NIGHT...WITH AN AREA OF LOW PRESSURE MOVING ALONG IT LATE FRIDAY INTO EARLY SATURDAY...LIKELY PRODUCING A WIDESPREAD RAINFALL IMPACTING THE REGION TO BEGIN THE WEEKEND. && .NEAR TERM /THROUGH 8PM THIS EVENING/... A SEVERE THUNDERSTORM WATCH CONTINUES FOR OUR ENTIRE AREA. AS OF 615 PM...A ORGANIZED SEVERE THUNDERSTORM CELL HAS WORKED ACROSS THE CAPITAL DISTRICT...DEPOSITING LARGE HAIL IN MANY PLACES INCLUDING AN INCH AND A QUARTER RIGHT HERE AT CESTM AND AS LARGE AS 2.25 INCHES IN MCKNOWVILLE! IN FACT...WE ARE GETTING POSSIBLY EVEN LARGER HAIL IN OUR EMAIL PHOTOS FROM ALTAMONT. (PLEASE REFER TO OUR LSR FOR ALL THE REPORTS). WE ALSO GOT 0.85 INCHES OF RAIN AT CESTM...MOST OF WHICH FELL IN ABOUT HALF AN HOUR. THERE WAS SIGNIFICANT PONDING RIGHT IN OUR PARKING LOT. THERE WAS ALSO LIGHTNING DAMAGE WITH ONE CAR ON REPORTED ON FIRE. INTERESTING...THUS FAR...NOT SO MUCH WIND DAMAGE EVEN THOUGH RADAR RETURNS INDICATED THERE MIGHT BE STRONG WIND GUSTS. IT APPEARS THE THREAT OF SEVERE HAS DIMINISHED FROM ALBANY NORTH AND WEST. HOWEVER...WE ARE STILL WARNING ON STORMS AS THEY MARCH INTO COLUMBIA COUNTY...RENSSELAER AND BERKSHIRE COUNTIES AS THE CLUSTER OF STORMS NOW APPEARS TO BE BOWING AND MOVING INTO VERY UNSTABLE AIR AS HIGH AS 2500 J/KG. IT IS AMAZING THIS ONE CLUSTER OF STORMS HAS HELD TOGETHER ALL THE WAY FROM HERKIMER COUNTY. MORE NON-SEVERE STORMS ARE ALSO FOUND DOWN IN SOUTHERN COLUMBIA COUNTY AND SOME WORKING INTO ULSTER COUNTY. THEY WILL HAVE TO BE MONITORED TO SEE OF THEY BECOME SEVERE. TEMPERATURES BEHIND THE STORM...HAVE DROPPED OVER 15 DEGREES...DOWN TO 65 AT ALBANY...58 AT GLENS FALLS. TEMPERATURES WILL PROBABLY RISE A BIT...BUT NOT ENOUGH TO PRODUCE THE SAME INSTABILITY THAT WE SAW BEFORE THE STORMS HIT. THAT IS WHY OUR SBCAPES HAVE DROPPED FROM NEARLY 2000 J/KG TO ABOUT 500 J/KG AT ALBANY. *******PREVIOUS NEAR TERM FORECAST***************** AS OF 500 PM...A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS CONTINUES TO MOVE DOWN THE MOHAWK VALLEY AND IS APPROACHING THE CITY OF SCHENECTADY. A WARNING HAS BEEN ISSUED FOR ALL OF SCHENECTADY COUNTY...SOUTHERN SARATOGA AND NORTHWEST ALBANY COUNTY. VILS WITH THIS STORM CONTINUE TO APPROACH 60 AT TIMES! THIS STORM MIGHT VERY WELL BE PUTTING DOWN SOME STRONG WIND GUSTS IN EXCESS OF 50 MPH IN ADDITION TO A PLETHORA OF LARGE HAIL...UP TO GOLF BALL SIZE! (PLEASE REFER TO OUR LSR FOR ALL THE SEVERE STORM UPDATES). THIS STORM WILL WORK INTO THE IMMEDIATE CAPITAL DISTRICT BY 600 PM. THE GOOD NEWS...THUS FAR...VERY LITTLE IF ANY CONVECTION HAS BEEN DETECTED BEHIND THIS BATCH OF STORMS AS THE ATMOSPHERE HAS LEAST FOR THE TIME BEING...BECOME MUCH MORE STABLE. HOWEVER...THERE IS STILL TIME FOR THIS ATMOSPHERE TO RELOAD AND INSTABILITY INCREASE AS THE "DRY" LINE LINE IS STILL JUST TO THE WEST OF ENTIRE COUNTY WARNING AREA. DEWPOINTS HIGH...APPROACHING 70 IN THE MID HUDSON VALLEY. THESE AREAS AND POINTS TO THE EAST IN WESTERN NEW ENGLAND... HAVE NOT BEEN WORKED OVER...SO THREAT OF SEVERE REMAINS ELEVATED THERE AS WELL. && .SHORT TERM /8PM THURSDAY THROUGH SUNDAY NIGHT/... SHOWERS AND THUNDERSTORMS SHOULD WANE QUICKLY WITH THE LOSS OF THE DIURNAL HEATING...AND SFC FRONT SLIPPING THROUGH. THE SFC COLD FRONT IS WEAK WITH ONLY MINIMAL COLD AIR ADVECTION EVIDENT AT H850. THE BOUNDARY WILL BECOME STATIONARY JUST EAST OF THE FORECAST AREA...IT LOOKS LIKE IT WILL SAG SOUTH OF THE CAPITAL REGION BASED ON THE SHORT TERM GUIDANCE. PATCHY FOG WILL BE POSSIBLE DUE TO THE MOIST GROUND FROM THE POTENTIAL CONVECTION. LEFT SOME SLIGHT CHANCES OF SHOWERS SOUTH OF THE CAPITAL REGION AFTER MIDNIGHT WITH THE FRONT PASSING. LOWS WILL BE IN THE LOWER 60S FROM THE CAPITAL REGION SOUTH...EXCEPT SOME MID AND UPPER 50S NORTH...AND OVER THE HIGHER TERRAIN. ON FRIDAY...A GREAT LAKES CUTOFF /QUITE COMMON ACCORDING TO CSTAR RESEARCH IN JULY...ESPEC THIS JULY !/ CONTINUE TO SPIN NEAR THE UPPER PENINSULA OF MI. SOUTHWEST FLOW ALOFT CONTINUES OVER THE REGION WITH MINOR PIECES OF SHORT WAVE ENERGY MOVING THROUGH. NO REAL CLEAR FOCUS FOR CONVECTION...BUT WEAK INSTABILITY COUPLED WITH MARGINAL LOW AND MID LEVEL LAPSE RATES MAY ALLOW POP UP SHOWERS AND THUNDERSTORMS ESPECIALLY OVER THE HIGHER TERRAIN. THE VALLEY LOCATIONS MAY STAY DRY DUE TO A WEAK LOW LEVEL CAP EVIDENT ON THE BUFKIT PROFILES FOR KALB/KPOU/KGFL. WITH H850 TEMPS RANGING BETWEEN +14TO +16C...COULD NOT SEE ANY 90S (WHICH THE MAV STILL INDICATES FOR KPOU) BUT WENT MID TO UPPER 80S MID HUDSON VALLEY...MID 70S TO LOWER 80S HIGHER TERRAIN. THIS WILL MAKE FRIDAY THE WARMEST DAY OF THIS MONTH. FRIDAY NIGHT INTO SATURDAY...UNSETTLED WEATHER PATTERN RETURNS WITH A WAVE OF LOW PRESSURE IMPACTING THE REGION FROM THE MID ATLANTIC REGION. THIS SFC WAVE MOVES ALONG THE ERN EDGE OF THE UPPER TROUGH IN ASSOCIATION WITH THE CUTOFF. THE SFC WAVE INTENSIFIES A BIT SINCE IT FORMS NEAR THE RIGHT REAR QUADRANT/RIGHT ENTRANCE REGION OF AN H250 JET STREAK. WE ARE EXPECTING OVER RUNNING RAINFALL WITH THE WARM FRONT EXTENDING NORTHEAST OF THE SFC WAVE TO COMMENCE AROUND MIDNIGHT...OR SHORTLY THEREAFTER FROM SOUTHWEST TO NORTHEAST ACROSS THE FCST AREA. THIS AREA APPEARS TO BE A BIT FASTER THAN PREVIOUSLY THOUGHT WHICH MEAN IT SHOULD BE MAINLY EAST OF OUR REGION BY SATURDAY AFTERNOON. WE CONTINUE WITH LIKELY POPS OVERNIGHT. PWAT VALUES APPROACH 1.75" NEAR THE CAPITAL DISTRICT AND POINTS SOUTH AND EAST.. RAIN WILL CONTINUE INTO SATURDAY...MOVING OUT DURING THE AFTERNOON. THE SHOWALTER VALUES ARE NOW AROUND 0C (OR EVEN A LITTLE BELOW THAT FROM ALBANY SOUTHWARD) THEREFORE WILL INTRODUCE A SLIGHT CHANCE OF THUNDER OVERNIGHT BUT THIS LOOKS TO BE PRIMARILY A STRATIFORM EVENT. THE DRY SLOT...MOVING IN LATER SATURDAY MIGHT ALLOW THE AFTERNOON TO BE SALVAGEABLE. RAISED TEMPS A CATEGORY ON SATURDAY AFTERNOON DUE TO A LITTLE MORE SUNSHINE AFTERNOON EXPECTED. LOOK FOR TEMPS 75-80 HUDSON VALLEY...70-75 ELSEWHERE. RIGHT NOW...SATURDAY NIGHT AND SUNDAY LOOK PRIMARILY DRY. KEEP SOME SLIGHT CHANCES EVERYWHERE SATURDAY EVENING AND ONLY IN THE ADIRONDACKS SUNDAY AFTERNOON. OTHERWISE...SUNDAY LOOKS MAINLY DRY WITH SEASONABLE TEMPERATURES. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... FOR THE FIRST TIME THIS SUMMER...A BERMUDA TYPE HIGH LOOKS TO FORM DURING THIS PERIOD. MEANWHILE...ANOTHER CUTOFF LOW WILL "LURK" TO THE WEST OVER THE GREAT LAKES. INITIALLY...WITH WEAK RIDGING...WE THINK MAINLY DRY WEATHER MIGHT PERSIST INTO MONDAY (EXCEPT FOR SLIGHT CHANCES AGAIN TO OUR NW). WITH TIME HOWEVER...PWATS WILL INCREASE WITH AN INCREASINGLY SSW FLOW...AND THE UPPER AIR LOW APPROACHES CLOSER. THE LOW COMING CLOSER WILL PRODUCE COOLING ALOFT AND INCREASED INSTABILITY. THIS SCENARIO WILL RESULT IN INCREASING CHANCES FOR THUNDERSTORMS AS WE HEAD INTO TUESDAY AND WEDNESDAY. FOR A CHANGE...TEMPERATURES LOOK TO BE CLOSE TO NORMAL DURING THIS TIME FRAME...WITH OVERNIGHT LOWS POSSIBLY RUNNING A LITTLE ABOVE NORMAL. IT WILL BE MORE HUMID THAN IT HAS BEEN MUCH OF THIS SUMMER AS WELL. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... WITH A DECENT AMOUNT OF SUNSHINE OVER THE REGION EARLY THIS AFTERNOON...EXPECT SHWRS/TSTMS TO BUBBLE UP ACROSS THE REGION... BUT NO FEATURES CURRENTLY SEEN ON STLT/RADAR TO BE ABLE TO PINPOINT TIMING OF CONVECTION AT THE TAF SITES...SO WILL HANDLE WITH A PROLONGED PERIOD OF VCSH AND THE CB QUALIFIER THROUGH ABOUT 03Z. EXPECT CONVECTION TO BE MAINLY DIURNALLY BASED...SO IT WILL DISSIPATE EARLY THIS EVENING. AFTER THAT...FOG/MIST WILL BE THE MAIN WEATHER PROBLEM THROUGH A COUPLE OF HOURS AFTER SUNRISE. FOG DEVELOPMENT WILL BE HIGHLY DEPENDENT OF WHETHER OR NOT CONVECTION OCCURS AT EACH TAF SITE. AT THIS POINT...WILL FORECAST MVFR FOG AT KPOU AND KALB LATE TONIGHT AND EARLY FRIDAY MORNING...WITH IFR FOG AT KGFL. A RETURN TO VFR CONDITIONS BY MID MORNING THROUGH THE END OF THE TAF PERIOD AT 18Z FRIDAY. SURFACE WINDS WILL BE SOUTH TO SOUTHWEST AT 5 TO 15 KTS THROUGH THIS EVENING...LIGHT AND VARIABLE TONIGHT...AND SOUTHWEST 5 TO 10 KTS ON FRIDAY. OUTLOOK... FRI AFTN-SUN...POSS MVFR AM FOG/CHC IFR/MVFR CHC -SHRA/TSRA EACH DAY. MON...VFR/MVFR...CIGS...NO SIG WX AT THIS TIME. && .FIRE WEATHER... A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 00Z FRIDAY. SOME OF THE STORMS COULD CONTAIN LARGE HAIL AND DAMAGING WIND GUSTS. THUNDERSTORMS WILL DIMINISH IN COVERAGE AFTER 00Z. WE WILL BE LEFT WITH ANOTHER DAMP NIGHT WITH RH VALUES NEAR 100 PERCENT. ONLY ISOLATED ACTIVITY EXPECTED ON FRIDAY AFTERNOON...MAINLY AWAY FROM THE HUDSON VALLEY. A SOUTH TO SOUTHWEST WIND WILL AVERAGE 5-10 MPH. RH VALUES WILL DROP TO BETWEEN 45-55 PERCENT. THERE WILL BE A GOOD DEAL OF SUNSHINE AS WELL. MORE SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM ON THE WAY FOR LATE FRIDAY NIGHT...CONTINUING INTO AT LEAST THE EARLY PORTION OF SATURDAY. RH VALUES WILL APPROACH 100 PERCENT FRIDAY NIGHT AND REMAIN ELEVATED INTO SATURDAY. MAINLY DRY WEATHER EXPECTED FRIDAY. && .HYDROLOGY... THE RAINFALL FROM CONVECTION THROUGH THIS EVENING SHOULD HAVE LITTLE IMPACT ON THE MAIN STEM RIVERS. STORMS WILL BE MOVING AROUND 30 MPH WHICH SHOULD MITIGATE ANY HEAVY RAINFALL TOTALS IN ONE LOCATION...ESPECIALLY SINCE THE PRECIPITABLE WATER VALUES ARE ONLY SLIGHTLY ABOVE NORMAL FOR TODAY. SOME SHARP RISES ON STREAMS WILL BE POSSIBLE IF A QUICK INCH OR SO FALLS IN AN HOUR OR LESS. A WARM AND HUMID AIR MASS WILL CONTINUE TO BE OVER THE REGION FRIDAY INTO SATURDAY WITH PRECIPITABLE WATER VALUES JUMPING TO ABOUT 1.50 TO 2 INCHES FROM THE CAPITAL REGION SOUTH. SOME HEAVY DOWNPOURS FROM A WARM FRONT AND A LOW PRESSURE SYSTEM MOVING NORTHEAST NEAR THE ATLANTIC SEABOARD MAY PRODUCE A HALF AN INCH TO AN INCH OF BASIN AVERAGE RAINFALL...WITH SOME LOCALLY HIGHER AMOUNTS OVER THE HOUSATONIC BASIN POSSIBLE. EXPECT SOME MINOR WITHIN BANK RISES ON RIVERS...BUT NO WIDESPREAD HYDRO PROBLEMS AT THIS TIME. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV SHORT TERM...HWJIV/WASULA LONG TERM...HWJIV AVIATION...MAGLARAS FIRE WEATHER...HWJIV HYDROLOGY...HWJIV/WASULA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 159 PM EDT THU JUL 16 2009 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-171800- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 159 PM EDT THU JUL 16 2009 ...SEVERE THUNDERSTORM WATCH 587 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ACTIVATED FOR THE FOLLOWING COUNTIES... LITCHFIELD BERKSHIRE ALBANY COLUMBIA DUTCHESS FULTON GREENE HAMILTON HERKIMER MONTGOMERY RENSSELAER SARATOGA SCHENECTADY SCHOHARIE ULSTER WARREN WASHINGTON BENNINGTON WINDHAM WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
536 PM EDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL 5 W COLONIE 42.74N 73.95W
07/16/2009 M0.75 INCH ALBANY NY TRAINED SPOTTER
0520 PM HAIL GUILDERLAND 42.70N 73.89W
07/16/2009 E1.75 INCH ALBANY NY PUBLIC
0521 PM HAIL 4 WNW COLONIE 42.74N 73.92W
07/16/2009 E1.00 INCH ALBANY NY TRAINED SPOTTER
0532 PM HAIL 3 NW ALBANY 42.69N 73.83W
07/16/2009 M1.25 INCH ALBANY NY NWS EMPLOYEE
AT NWS ALBANY OFFICE.
&&
EHELLERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 553 PM EDT THU JUL 16 2009 NYZ047-051>054-058>061-162300- WESTERN ALBANY NY-EASTERN COLUMBIA NY-WESTERN COLUMBIA NY- EASTERN GREENE NY-WESTERN GREENE NY-SCHOHARIE NY- WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-EASTERN ALBANY NY- 553 PM EDT THU JUL 16 2009 ...A STRONG THUNDERSTORM IN SOUTHERN ALBANY COUNTY IN EAST CENTRAL NEW YORK... NORTHERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF CHATHAM... NORTHEASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK... EXTREME SOUTH CENTRAL RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... EAST CENTRAL SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK... AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR WESTERLO...OR ABOUT 10 MILES SOUTHWEST OF DELMAR...AND MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... RAVENA BY 610 PM EDT NEW BALTIMORE BY 615 PM EDT 6 MILES NORTHEAST OF COXSACKIE BY 620 PM EDT VALATIE AND KINDERHOOK BY 625 PM EDT CHATHAM BY 635 PM EDT AUSTERLITZ BY 650 PM EDT NS/KS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
603 PM EDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL ALTAMONT 42.71N 74.04W
07/16/2009 E1.75 INCH ALBANY NY PUBLIC
0521 PM HAIL 2 W ROTTERDAM 42.78N 74.00W
07/16/2009 E0.88 INCH SCHENECTADY NY PUBLIC
0524 PM HAIL GUILDERLAND 42.70N 73.89W
07/16/2009 M1.00 INCH ALBANY NY NWS EMPLOYEE
AT HIAWATHA GOLF COURSE- SR 155 SOUTH OFF WESTERN AVE.
0525 PM HAIL GUILDERLAND CENTER 42.70N 73.97W
07/16/2009 E2.00 INCH ALBANY NY TRAINED SPOTTER
0525 PM HAIL MCKOWNVILLE 42.68N 73.85W
07/16/2009 M2.50 INCH ALBANY NY PUBLIC
VERIFIED BY PHOTOS.
0529 PM HAIL ROTTERDAM 42.78N 73.95W
07/16/2009 E1.00 INCH SCHENECTADY NY PUBLIC
0531 PM HAIL 5 WNW COLONIE 42.75N 73.94W
07/16/2009 E0.75 INCH ALBANY NY PUBLIC
0533 PM HAIL 3 NW ALBANY 42.69N 73.83W
07/16/2009 E1.00 INCH ALBANY NY PUBLIC
DRIVER AT I-87 S AND I-90.
0534 PM HAIL 3 WNW ALBANY 42.68N 73.83W
07/16/2009 M2.00 INCH ALBANY NY STORM CHASER
0534 PM HAIL GUILDERLAND 42.70N 73.89W
07/16/2009 M1.75 INCH ALBANY NY NWS EMPLOYEE
0536 PM HAIL 4 NW ALBANY 42.70N 73.85W
07/16/2009 E0.88 INCH ALBANY NY PUBLIC
CROSSGATES COMMONS.
0540 PM HAIL 1 W ALBANY 42.66N 73.81W
07/16/2009 M0.75 INCH ALBANY NY NWS EMPLOYEE
0540 PM HAIL 2 WNW ALBANY 42.67N 73.82W
07/16/2009 M0.88 INCH ALBANY NY TRAINED SPOTTER
0545 PM HAIL DELMAR 42.62N 73.83W
07/16/2009 M0.75 INCH ALBANY NY TRAINED SPOTTER
&&
EHELLERPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
617 PM EDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL ALBANY 42.66N 73.78W
07/16/2009 M0.75 INCH ALBANY NY NWS EMPLOYEE
0549 PM HAIL ALBANY 42.66N 73.78W
07/16/2009 M1.50 INCH ALBANY NY PUBLIC
SOUTH ALLEN ST.
0600 PM HAIL EAST GREENBUSH 42.59N 73.70W
07/16/2009 M0.75 INCH RENSSELAER NY PUBLIC
TOWN HALL PARKING LOT.
&&
EHELLERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 619 PM EDT THU JUL 16 2009 NYZ051-052-058>060-063>065-162315- WESTERN ALBANY NY-WESTERN COLUMBIA NY-EASTERN GREENE NY- WESTERN GREENE NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY- WESTERN ULSTER NY-EASTERN ALBANY NY- 619 PM EDT THU JUL 16 2009 ...STRONG THUNDERSTORMS IN SOUTH CENTRAL ALBANY COUNTY IN EAST CENTRAL NEW YORK... WEST CENTRAL COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... EXTREME NORTHWESTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... GREENE COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITIES OF...HUNTER...CATSKILL... NORTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF SAUGERTIES... AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL... WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF COXSACKIE TO PHOENICIA...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF DELMAR TO 9 MILES SOUTHWEST OF HUNTER...AND MOVING EAST AT 30 MPH. THUNDERSTORMS WILL BE NEAR... PHOENICIA AND HUNTER BY 625 PM EDT MOUNT TREMPER AND LANESVILLE BY 630 PM EDT KENNETH L WILSON CAMPGROUND AND NORTH-SOUTH LAKE CAMPGROUND BY 640 PM EDT WEST HURLEY...WOODSTOCK AND COXSACKIE BY 645 PM EDT HIGH FALLS BY 655 PM EDT NS/KS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
633 PM EDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 5 W ALBANY 42.65N 73.87W
07/16/2009 E0.88 INCH ALBANY NY PUBLIC
KRUMKILL RD.
0540 PM HAIL 1 N ALBANY 42.67N 73.78W
07/16/2009 E1.00 INCH ALBANY NY PUBLIC
0546 PM HAIL 3 NNW ALBANY 42.70N 73.80W
07/16/2009 E0.75 INCH ALBANY NY PUBLIC
0547 PM HAIL 6 WSW ALBANY 42.62N 73.88W
07/16/2009 E0.75 INCH ALBANY NY PUBLIC
TRUMPETER PLACE.
0622 PM HAIL TAGHKANIC 42.14N 73.68W
07/16/2009 M1.00 INCH COLUMBIA NY TRAINED SPOTTER
&&
EHELLERThe Albany radar (KENX), 75 km away, was scanning. The volume nearest the first event began at 22:49 UTC.
1 hail. Local standard time, as filed.
Penny size hail was reported in Dalton during a thunderstorm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2009Every state in 2009This day in weather historyWarnings in Massachusetts, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 173586.